COMPOSITION: Each sugar-coated tablet contains ibuprofen 200 mg.
PHARMACOLOGICAL CLASSIFICATION: A 2.7 Antipyretic or antipyretic and anti-inflammatory analgesic.
PHARMACOLOGICAL ACTION: NUROFEN is a non-steroidal compound, with analgesic, anti-inflammatory and antipyretic activities.
INDICATIONS: NUROFEN is indicated for the relief of headache and back pain of musculo-skeletal origin, feverishness, muscular aches and pain, menstrual pain, dental pain and for the relief of pain associated with migraine.
CONTRA-INDICATIONS: NUROFEN is not recommended for use by pregnant women.
WARNINGS: NUROFEN should not be given to patients with bleeding disorders, cardiovascular disease, peptic ulceration or a history of such ulceration. Asthma sufferers should only take NUROFEN after consulting a doctor. Caution is advised in those patients who are receiving coumarin anticoagulants. Patients who are sensitive to aspirin should not be given NUROFEN.
DOSAGE AND DIRECTIONS FOR USE: Adults and children over 12 years: Initial dose 2 tablets taken with water, then if necessary, 1 or 2 tablets every four hours. Migraine: Take two tablets three times a day.
Do not exceed 6 tablets in any 24 hours.
If symptoms persist for more than 7 days, consult your doctor.
Not to be given to children under 12 years.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS: Dyspepsia, gastro-intestinal intolerance and bleeding may occur. Other side-effects include nervousness, skin rash, pruritis, tinnitus, oedema, depression, drowsiness, insomnia and blurred vision and other visual field defects. Hypersensitivity reactions, abnormalities of liver function tests, impairment of renal function, agranulocytosis, and thrombocytopenia have been observed. Acute reversible renal failure has been reported. Ibuprofen should be used with care in patients with impaired renal function.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT: The most likely symptoms of overdosage are epigastric pain and nausea. If recently taken, gastric lavage will remove any unabsorbed ibuprofen. Electrolytes may be corrected by intravenous infusions, if necessary. There is no specific antidote to NUROFEN.
IDENTIFICATION: White, sugar-coated tablet, overprinted NUROFEN in black.
PRESENTATION: Cartons containing 12, 24 or 48 blister-packed tablets and plastic bottles of 96 tablets.
STORAGE INSTRUCTIONS: Store below 25°C
KEEP OUT OF REACH OF CHILDREN.
REGISTRATION NUMBER: S/2.7/123
NAME AND BUSINESS ADDRESS OF THE APPLICANT: Boots Healthcare (South Africa) (Pty) Ltd.
Bruma Boulevard, 20 Zullberg Close, Bruma Lake, 2198
DATE OF PUBLICATION OF THIS PACKAGE INSERT: September 1996
Zimbabew 90/3.1/2414 P.I.D.
Updated on this site: May 2004
Source: Community Pharmacy